Radiation linewidth of a long Josephson junction in the flux-flow regime

A. Golubov, B. Malomed, A. Ustinov

Research output: Contribution to journalArticlepeer-review


A theoretical model for the radiation linewidth in a multifluxon state of a long Josephson junction is presented. Starting from a perturbed sine-Gordon model with a temperature-dependent noise term, we develop a collective coordinate approach which allows us to calculate the finite radiation linewidth due to excitation of the internal degrees of freedom in the moving fluxon chain. At low fluxon density, the radiation linewidth is expected to be substantially larger than that of a lumped Josephson oscillator. With increasing the fluxon density, a crossover to a much smaller linewidth corresponding to the lumped oscillator limit is predicted.

Original languageEnglish
Pages (from-to)3047-3050
Number of pages4
JournalPhysical Review B - Condensed Matter and Materials Physics
Issue number5
StatePublished - 1996
Externally publishedYes


Dive into the research topics of 'Radiation linewidth of a long Josephson junction in the flux-flow regime'. Together they form a unique fingerprint.

Cite this